Alert archive / Washington / Winter Storm Warnings in 2017
Winter Storm Warning 14, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Dec 27, 2017, 9:10 AM PST. It took effect at Dec 27, 2017, 6:00 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2017, 9:10 AM PST (17:10 UTC)
- In effect from
- Dec 27, 2017, 6:00 PM PST
- Expired
- Dec 28, 2017, 4:00 PM PST
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
203 WWUS46 KSEW 271710 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 910 AM PST Wed Dec 27 2017 WAZ503-280030- /O.NEW.KSEW.WS.W.0006.171228T0200Z-171228T2000Z/ Western Whatcom County- Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, Sumas, and Sudden Valley 910 AM PST Wed Dec 27 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST THURSDAY... * WHAT...Snow at times tonight. 1 to 3 inches accumulation expected. Snow transitioning to freezing rain Thursday morning. Ice accumulation around a quarter inch, except lighter amounts near the coastline including Bellingham, by noon. Freezing rain will transition to rain Thursday afternoon. * WHERE...Western Whatcom county including Bellingham, Ferndale, Blaine, Lynden. Heaviest Ice accumulation inland from the coast. * WHEN...From 6 PM this evening to noon PST Thursday. * ADDITIONAL DETAILS...Temperatures at or below freezing combined with snow tonight and freezing rain Thursday morning will cause slippery road conditions. Conditions will be particularly hazardous as ice accumulates Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ www.weather.gov/seattle Mercer
5 follow-up statements
495 WWUS46 KSEW 272311 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 311 PM PST Wed Dec 27 2017 WAZ503-280700- /O.EXT.KSEW.WS.W.0006.171228T0200Z-171228T2100Z/ Western Whatcom County- Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, Sumas, and Sudden Valley 311 PM PST Wed Dec 27 2017 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 PM PST THURSDAY... * WHAT...Snow at times tonight, then transitioning to freezing rain Thursday morning. Mostly rain is expected by afternoon. Freezing rain is expected to persist through mid afternoon near the Canadian border. Total snow accumulations of 1 to 2 inches with local amounts up to 3 inches through early Thursday morning. Ice accumulation Thursday morning into early afternoon of one tenth of an inch near the water to a quarter inch inland. Locally higher ice accumulations of one third inch possible near the Canadian border including Sumas. * WHERE...Lowlands of western Whatcom County, including Bellingham, Ferndale, Lynden, and Sumas. * WHEN...From 6 PM this evening to 1 PM PST Thursday. * ADDITIONAL DETAILS...Roadways are expected to become extremely slippery tonight and Thursday. The combination of snow, freezing rain, and temperatures near or below freezing will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are expected. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WAZ567>569-280700- /O.NEW.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/ /O.NEW.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- Including Concrete, Hamilton, Lyman, Maple Falls, Deming, Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, Longmire, and Crystal Mountain Ski Area 311 PM PST Wed Dec 27 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Light snow tonight will become heavy at times Thursday through Thursday evening. Snow accumulation of 6 to 11 inches by midnight Thursday night. A second system will bring heavier snowfall from late Thursday night to midnight Friday night. 1 to 2 foot accumulations are possible with the second system. Heaviest amounts will occur at ski resorts and along the volcanos. * WHERE...West slopes of the Cascades from Lewis county north to Whatcom county. * WHEN...For the Winter Weather Advisory, from 4 AM Thursday to midnight PST Thursday night. For the Winter Storm Watch, from late Thursday night through Friday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Travel through the Cascade passes will be difficult. Pass delays or closures could occur, especially with heavier snowfall Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ www.weather.gov/seattle
376 WWUS46 KSEW 280645 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 1045 PM PST Wed Dec 27 2017 WAZ503-281700- /O.CON.KSEW.WS.W.0006.000000T0000Z-171228T2100Z/ Western Whatcom County- Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, Sumas, and Sudden Valley 1045 PM PST Wed Dec 27 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... * WHAT...Snow and/or freezing occuring. Plan on difficult travel conditions. Additional snow accumulations up to 2 inches and ice accumulations up to a quarter of an inch are expected. * WHERE...Lowlands of western Whatcom County, including Point Roberts, Lummi Island, Bellingham, and Sumas. * WHEN...Until 1 PM PST Thursday. * ADDITIONAL DETAILS...A hazardous mix of snow and freezing rain will result in hazardous road conditions late tonight through Thursday morning. Precipitation will become rain by the afternoon except near the Canadian border where freezing rain may linger into the early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are occurring. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WAZ567>569-281700- /O.CON.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/ /O.CON.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- Including Concrete, Hamilton, Lyman, Maple Falls, Deming, Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass, Skykomish, Snoqualmie Pass, Morton, Ashford, Packwood, Randle, Paradise, Longmire, and Crystal Mountain Ski Area 1045 PM PST Wed Dec 27 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Light snow tonight will become heavy at times Thursday through Thursday evening. Snow accumulation of 6 to 11 inches by midnight Thursday night. A second system will bring heavier snowfall from late Thursday night to midnight Friday night. 1 to 2 foot accumulations are possible with the second system. Heaviest amounts will occur at ski resorts and along the volcanos. * WHERE...West slopes of the Cascades from Lewis county north to Whatcom county. * WHEN...For the Winter Weather Advisory, from 4 AM Thursday to midnight PST Thursday night. For the Winter Storm Watch, from late Thursday night through Friday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Travel through the Cascade passes will be difficult. Pass delays or closures could occur, especially with heavier snowfall Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ www.weather.gov/seattle
105 WWUS46 KSEW 281118 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 318 AM PST Thu Dec 28 2017 WAZ569-290000- /O.UPG.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/ /O.EXB.KSEW.WS.W.0006.000000T0000Z-171229T0800Z/ /O.CON.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/ Cascades of Pierce and Lewis Counties- Including Morton, Ashford, Packwood, Randle, Paradise, Longmire, and Crystal Mountain Ski Area 318 AM PST Thu Dec 28 2017 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow occurring. Heavy snow possible. Plan on difficult travel conditions. Additional snow accumulations of 10 to 18 inches through this evening. Total snow accumulations of 10 to 20 inches possible on Friday. * WHERE...Crystal Mountain Ski Area, Paradise on Mount Rainier, and White Pass. * WHEN...For the Winter Storm Warning, until midnight PST tonight. For the Winter Storm Watch, from late tonight through Friday evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ WAZ503-282100- /O.CON.KSEW.WS.W.0006.000000T0000Z-171228T2100Z/ Western Whatcom County- Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, Sumas, and Sudden Valley 318 AM PST Thu Dec 28 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Heavy mixed precipitation occurring. Plan on difficult travel conditions. Additional ice accumulations of up to one tenth of an inch are expected. * WHERE...Bellingham, Ferndale, Lynden, and Sumas. * WHEN...Until 1 PM PST this afternoon. * ADDITIONAL DETAILS...Freezing rain will result in icing along with hazardous road conditions through this morning. Precipitation will become a cold rain by early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are occurring. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WAZ567-568-290000- /O.CON.KSEW.WW.Y.0049.171228T1200Z-171229T0800Z/ /O.CON.KSEW.WS.A.0005.171229T0800Z-171230T0800Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Including Concrete, Hamilton, Lyman, Maple Falls, Deming, Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass, Skykomish, and Snoqualmie Pass 318 AM PST Thu Dec 28 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Snow expected. Heavy snow possible. Plan on slippery road conditions. Total snow accumulations of 6 to 11 inches expected through this evening. Snow accumulation of 1 to 2 feet possible on Friday. * WHERE...Mount Baker, Stevens Pass, and Snoqualmie Pass. * WHEN...For the Winter Weather Advisory, until midnight PST tonight. For the Winter Storm Watch, from late tonight through Friday evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ www.weather.gov/seattle
981 WWUS46 KSEW 281241 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 441 AM PST Thu Dec 28 2017 WAZ569-282045- /O.EXT.KSEW.WS.W.0006.000000T0000Z-171229T1400Z/ /O.EXT.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/ Cascades of Pierce and Lewis Counties- Including Paradise and Crystal Mountain Ski Area 441 AM PST Thu Dec 28 2017 ...WINTER STORM WARNING NOW IN EFFECT FOR THE CASCADES OF PIERCE AND LEWIS COUNTIES UNTIL 6 AM PST FRIDAY ABOVE 3000 FEET... ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Heavy snow occurring above 3000 feet. On Friday, heavy snow is possible above 3000 feet. Plan on difficult travel conditions. Above 3000 feet, snow accumulations of 1 to 2 feet are expected. On Friday, above 3000 feet, additional snow accumulations of 1 to 2 feet are possible. * WHERE...Cascades of Pierce and Lewis Counties, including the Crystal Mountain Ski Area, and Paradise on Mount Rainier. * WHEN...For the Winter Storm Warning, until 6 AM PST Friday. For the Winter Storm Watch, from Friday morning through Friday evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ WAZ503-282045- /O.CON.KSEW.WS.W.0006.000000T0000Z-171228T2100Z/ Western Whatcom County- Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, Sumas, and Sudden Valley 441 AM PST Thu Dec 28 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FOR THE WESTERN WHATCOM COUNTY LOWLANDS UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Significant icing occurring. The ice will result in difficult travel conditions. Additional ice accumulations of up to one tenth of an inch are expected. * WHERE...Lowlands of western Whatcom County, including Point Roberts, Lummi Island, Bellingham, and Sumas. * WHEN...Until 1 PM PST this afternoon. * ADDITIONAL DETAILS...Icy roads will make for hazardous driving conditions this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of ice are occurring This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WAZ567-568-282045- /O.EXT.KSEW.WW.Y.0049.000000T0000Z-171229T1400Z/ /O.EXT.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Including Mount Baker Ski Area, Newhalem, Stevens Pass, and Snoqualmie Pass 441 AM PST Thu Dec 28 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT FOR THE CASCADES OF FROM WHATCOM County TO KING COUNTY UNTIL 6 AM PST FRIDAY ABOVE 2000 FEET... ...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING ABOVE 3000 FEET... * WHAT...Snow occurring above 2000 feet. On Friday, heavy snow possible above 3000 feet. Plan on difficult travel conditions. Above 2000 feet, additional snow accumulations of 8 to 12 inches are expected. On Friday, above 3000 feet, accumulations of 10 to 16 inches are possible. * WHERE...Cascades of Whatcom, Skagit, Snohomish, and King Counties, including the Mount Baker Ski Area and Stevens Pass. * WHEN...For the Winter Weather Advisory, until 6 AM PST Friday. For the Winter Storm Watch, from Friday morning through Friday evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ www.weather.gov/seattle
294 WWUS46 KSEW 281830 WSWSEW URGENT - WINTER WEATHER MESSAGE National Weather Service Seattle WA 1030 AM PST Thu Dec 28 2017 WAZ569-290415- /O.CAN.KSEW.WS.W.0006.000000T0000Z-171229T1400Z/ /O.CAN.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/ /O.EXB.KSEW.WW.Y.0049.000000T0000Z-171229T0600Z/ Cascades of Pierce and Lewis Counties- Including Paradise and Crystal Mountain Ski Area 1030 AM PST Thu Dec 28 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4500 FEET... ...WINTER STORM WARNING IS CANCELLED... ...WINTER STORM WATCH IS CANCELLED... * WHAT...Snow occurring at or above 4500 feet. Local freezing rain possible with light ice accumulation. Snow levels will rise above 6000 feet this evening causing a change over to rain at White pass and most likely Paradise. Total snow accumulation up to 6 inches may occur for the switch to rain occurs. * WHERE...Cascade mountains and valleys of Pierce and Lewis Counties, including the Crystal Mountain Ski Area, Paradise on Mount Rainier, Ashford, Randle, and Packwood. * WHEN...Until 10 PM PST this evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WAZ567-568-290415- /O.UPG.KSEW.WS.A.0005.171229T1400Z-171230T0800Z/ /O.NEW.KSEW.WS.W.0007.171229T1400Z-171230T0600Z/ /O.CON.KSEW.WW.Y.0049.000000T0000Z-171229T1400Z/ Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Including Concrete, Hamilton, Lyman, Maple Falls, Deming, Mount Baker Ski Area, Newhalem, Darrington, Baring, Stevens Pass, Skykomish, and Snoqualmie Pass 1030 AM PST Thu Dec 28 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY ABOVE 2000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 10 PM PST FRIDAY ABOVE 3000 FEET... * WHAT...A mix of freezing rain, sleet, and snow will fall in the Cascade passes through tonight. Some passes may warm enough for just rainfall tonight, mainly Snoqualmie pass. Highest snow amounts will occur at Mount Baker, reaching around 1 foot tonight. A few inches of snow is possible at Stevens with ice accumulation of a tenth of an inch or less. Mostly freezing rain is expected at Snoqualmie, with accumulations up to one quarter inch before switching to rain this evening. A second system will bring a wintry mix back into the Cascades and passes Friday and Friday evening. Freezing rain and sleet could be heavy in the passes with significant ice accumulation of a half inch or higher, especially in Snoqualmie pass. Six inches of snow or higher, and up to a quarter inch of ice accumulation is expected in Stevens Pass. Up to 2 feet of snow is expected at Mount Baker through Friday night. * WHERE...Cascades of Whatcom, Skagit, Snohomish, and King Counties, including the Mount Baker Ski Area, Stevens Pass, and Snoqualmie pass. * WHEN...For the Winter Weather Advisory, until 6 AM PST Friday. For the Winter Storm Warning, from Friday morning through Friday evening. * ADDITIONAL DETAILS...Roadways will be extremely slippery due to a combination of snow and icing. Be prepared for reduced visibilities at times. Expect delays or possible pass closure. Call 5-1-1 before travel through passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WAZ503-290000- /O.EXT.KSEW.WS.W.0006.000000T0000Z-171229T0000Z/ Western Whatcom County- Including Bellingham, Blaine, Point Roberts, Ferndale, Lynden, Sumas, and Sudden Valley 1030 AM PST Thu Dec 28 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Freezing rain may persist through the afternoon over interior parts of Western Whatcom county, mainly from around Lynden to Sumas. Temperatures are rising to above freezing closer to the water with no further ice accumulation expected. An additional tenth of an inch of ice is possible over the far interior before precipitation turns to rain or ends by this evening. * WHERE...Lowlands of western Whatcom County inland from the coast, including Lynden and Sumas. * WHEN...Until 4 PM PST this afternoon. * ADDITIONAL DETAILS...Icy roads will make for extremely hazardous driving conditions. Isolated power outages are possible. Temperatures may stay at or just below freezing over the far interior until warming slightly this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of ice are occurring This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 3:21 AM PST, 5 hours 49 minutes earlier.
Area forecast discussion, Dec 27, 3:21 AM PST, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service Seattle WA 321 AM PST Wed Dec 27 2017 .SYNOPSIS...A weak system moving through Western Washington today will bring areas of light precipitation. Any lowland snow this morning will be very light. Two fronts will move through in quick succession Thursday and Friday, for rainy weather with the snow level rising to around 5000 feet. An upper ridge will bring drier weather this weekend, which could continue into early next week. && .SHORT TERM...A weak upper ridge is offshore just outside of 130W early this morning, with moist westerly flow across Western Washington. Light offshore flow continues at low levels. Skies are cloudy with patchy fog, and 2 am temperatures were in the upper 20s and 30s. There has been spotty light snow or rain since Tuesday evening, but as expected it has not amounted to anything measurable. The offshore upper ridge will build weakly today and tonight as it moves slowly toward the Pacific Northwest. The moist air mass, westerly flow, and weak warm advection will produce some light precipitation especially over the west slopes of the mountains. The snow level will be close to the surface this morning, but in general precipitation will be too light to give accumulating snowfall over the Western Washington lowlands; the exception to this would be western Whatcom County, where maybe up to 1 inch snow is possible today. The snow level will gradually rise today and tonight, and then the east edge of a warm front will extend over the north side of the ridge into our forecast area. Precipitation will increase on Thursday as an occluded front swings across the area. Precipitation could still fall as snow close to sea level over the north part of western Whatcom County Thursday morning, where possibly another inch of snow could fall; for the rest of the Western Washington lowlands it should be a rainy day. Precipitation will turn showery behind the front Thursday night. Then another frontal system -- associated with a 140 kt jet streak -- will move quickly into the area Friday, followed by another round of post-frontal showers Friday night. For the mountains, the snow level will be near the surface this morning. It will gradually rise to 4500 to 5500 ft late Friday as these two frontal systems move through, then fall to around 3000 to 3500 ft Friday night. Elevations around 4000 ft and higher could receive a total of around 1 to 2.5 ft of new snow during the next three days, and the second system could bring winter weather advisory snowfall amounts Friday and Friday night. McDonnal .LONG TERM...The post-frontal trough over Western Washington in the wake of the Friday system will exit quickly to the east, and an offshore upper ridge will build and progress across the area Sunday and Sunday night. Aside from some light rain at the coast, the ridge should bring dry weather with partly sunny skies on Sunday. There is more uncertainty in the forecast for Monday and Tuesday; the GFS shows a couple more days of dry weather, but the most recent available run of the ECMWF shows a weak system moving through the ridge. For now we will keep a chance of light precipitation in the forecast. McDonnal && .HYDROLOGY...Periods of moderate to heavy rain are likely Thursday through Friday night, but snow levels will climb only to around 3500 to 5000 feet. This isn't a typical flood-producing pattern, and it should at most present a threat only for the exceptionally flood-prone Skokomish River. && .AVIATION...Weak high pres aloft will remain over the region today for contd strong WNW flow aloft. The low level flow will remain light offshore. Expect a weak wmfnt to move north across southwest WA later this afternoon. The low level flow will become light sly behind the front. Meanwhile, expect areas of IFR CIGs/VSBYs, along with areas of -SN, this morning. Anticipate areas of MVFR CIGs/VSBYs this afternoon. The snow should become mostly confined to the mtns this afternoon. The mtns will be mostly obscd. KSEA...VFR conditions are still anticipated through this morning. Expect CIGs to lower into the 2-3k ft range late this afternoon or early this evening before lowering into the IFR category later tonight. There will probably be occasional flurries this morning. Don't expect any accumulation. Look for the precipitation to fall as rain this afternoon through tomorrow. Winds will generally be light and variable through tonight. && .MARINE... Lower pressure offshore with higher pressure inland will keep the flow easterly or offshore today. Expect a warm front to move slowly north across the area late today through Thursday morning. Gale force southerlies are possible over parts of the WA coastal waters with and behind the warm front. Expect a cold front to move across the area Thursday night for onshore flow. An occluded front will move across the region Friday night. A couple of models have indicated the potential for a brief period of gale force westerlies over parts of the Strait of Juan de Fuca Friday night in the wake of the front. For now, decided to go with advisory criterion wind speeds. As far as this weekend is concerned, significant conditions are not anticipated. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:11 PM PST | Winter Weather Advisory | SEW | 40 hr |
Nearby
Winter Storm Warnings in Washington, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.